Explicit estimating equations for semiparametric generalized linear latent variable models

Yanyuan Ma, Marc G. Genton

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

We study generalized linear latent variable models without requiring a distributional assumption of the latent variables. Using a geometric approach, we derive consistent semiparametric estimators. We demonstrate that these models have a property which is similar to that of a sufficient complete statistic, which enables us to simplify the estimating procedure and explicitly to formulate the semiparametric estimating equations. We further show that the explicit estimators have the usual root n consistency and asymptotic normality. We explain the computational implementation of our method and illustrate the numerical performance of the estimators in finite sample situations via extensive simulation studies. The advantage of our estimators over the existing likelihood approach is also shown via numerical comparison. We employ the method to analyse a real data example from economics.

Original languageEnglish (US)
Pages (from-to)475-495
Number of pages21
JournalJournal of the Royal Statistical Society. Series B: Statistical Methodology
Volume72
Issue number4
DOIs
StatePublished - Sep 1 2010

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Explicit estimating equations for semiparametric generalized linear latent variable models'. Together they form a unique fingerprint.

  • Cite this